MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2) ASSAY; AHBS IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2) ASSAY; AHBS IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report discordant, false positive advia centaur xpt anti-hbs2 (ahbs2) results on the same patient.Siemens has completed the investigation.The customer had a serum sample that was repeat positive with the advia centaur xpt anti-hbs2 (ahbs2) reagent lot 143.When an ethylenediaminetetraacetic acid (edta) sample from the patient was tested, it recovered negative with ahbs2 reagent lot 143.Siemens has reviewed the calibration and quality control (qc) data provided and there is no evidence of a system issue.The positive and negative results were generated with the same reagent readypacks and the same calibrations, so the reagent readypacks and the calibrations are not suspected.The sample was transferred to a secondary tube and recentrifuged before the repeat results were generated.The customer's blood collection tube process is in alignment with the blood collection tube manufacturer's recommendations.The patient was being tested for a pre-employment medical checkup with no known past health issues.The customer was not able to provide a list of medications/supplements the patient was taking.There is not enough sample to be sent to siemens for evaluation, however given that the edta sample was negative, and the serum sample was positive even after being recentrifuged, the potential cause of the positive results in the serum sample is not patient related.It is possible the serum sample was contaminated that is causing the positive ahbs2 results.The clinical sensitivity and specificity section of the advia centaur xp/xpt anti-hbs2 instructions for use (ifu) lists the 95% confidence interval (ci) for resolved relative specificity as 98.34% - 99.88% so a certain number of false positive results can be expected for this assay.A review of the advia centaur xpt ahbs2 reagent lot 143 internal data indicates the assay is performing as intended.The cause of the positive results seen by the customer with this one sample is unknown, however siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the investigation, a product problem was not identified, and the customer is operational.The assay is performing within specifications.No further evaluation of the device is required.
 
Event or Problem Description
Discordant, false positive advia centaur xpt anti-hbs2 (ahbs2) results were obtained by the customer on a primary serum sample tube.When repeated, the positive result was considered discordant compared to a negative anti-hbs2 result obtained from a secondary edta sample tube.The negative result matched with patient history and other clinical observations.The negative anti-hbs2 result was reported to the physician(s) as the corrected result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, positive advia centaur xpt anti-hbs2 (ahbs2) results.

Brand Name
ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2) ASSAY
Common Device Name
AHBS IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11854532
Report Number1219913-2021-00314
Device Sequence Number4545506
Product Code LOM
UDI-Device Identifier00630414561790
UDI-Public00630414561790
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberN/A
Device Catalogue Number10286268
Device Lot Number143
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR